U.S. doctors online nowAsk doctors free
A member asked:

hi. i recently started taking birth control, low estrogeen. i have been getting spotting, it was light now heavy. is this from the birth control?

1 doctor answer1 doctor weighed in
Dr. Nela Cordero
Pediatrics 54 years experience
BCP: It could be due to your bcp . Dysfunctional uterine bleeding can occur if there is hormonal imbalance. Talk to your gyne.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Twentynine Palms, CA
A 19-year-old female asked:

During my first month of taking birth control I have been having terrible cramping, spotting and feeling sick. Is this normal?

1 doctor answer2 doctors weighed in
Dr. Gregory Gapp
Obstetrics and Gynecology 40 years experience
No: You need to rule out pregnancy and be seen by your health care provider.
A 46-year-old member asked:

What does it mean when you take birth control keep spotting and then it stops?

1 doctor answer1 doctor weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Good news!: No more light days pads! The pill is working!.
A 46-year-old member asked:

How can I make my dark spotting from my birth control go away?

1 doctor answer1 doctor weighed in
Dr. Laura Garabedian
Adolescent Medicine 37 years experience
Dark spots: CONSULT WITH YOUR DOCTOR AND TRY VANIQUA/HYDROQUINONE.
A 51-year-old member asked:

Any reason why I am spotting a month after quitting birth control?

1 doctor answer2 doctors weighed in
Dr. Charles Whiting
Obstetrics and Gynecology 27 years experience
Off the pill: If you are 51 years old, you are entering the time of menopause. Its not unusually to have some irregular bleeding as you make the transition to no periods at all. Best wishes!
Herndon, VA
A 17-year-old female asked:

Started birth control since then periods weird. About 2 weeks before I get spotting, I think and it's a mucusy brown. what does this mean?

1 doctor answer2 doctors weighed in
Dr. Amanda Harding
Pediatrics 18 years experience
Birth control: It is normal for the first couple of cycles after starting birth control to have irregular bleeding. Be sure your pregnancy test is negative also. If it persists, you may need different form of birth control

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 8, 2012
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.